Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 107, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 23, 2013, 3:45 PM CDT for 7 counties in Alabama; Wayne County, Mississippi. It was in force for 60 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2013, 3:45 PM CDT (20:45 UTC)
- Expired
- Jul 23, 2013, 4:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 139 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:00 PM CDT | TSTM WND DMG | Grove Hill, AL | TREE ON BUILDING WITH OTHER TREES DOWN ON CHURCH STREET. TREES DOWN ON MOUNT VINE ROAD AND SALT WORKS ROAD. |
| Jul 23, 4:02 PM CDT | TSTM WND DMG | 1 Sse Whistler, MS | TREE FELL ON SCHOOL DIESEL TANK IN WHISTLER. |
| Jul 23, 4:06 PM CDT | TSTM WND DMG | 2 S Whistler, MS | TREE DOWN ON ELBERT MAZINGO RD. |
| Jul 23, 4:10 PM CDT | TSTM WND DMG | Jackson, AL | A TREE FELL ON A CAR...TRAPPING 4 PEOPLE. |
| Jul 23, 4:14 PM CDT | TSTM WND DMG | Monroeville, AL | TREE DOWN ON A HOUSE IN MONROEVILLE. |
| Jul 23, 4:20 PM CDT | TSTM WND DMG | Frankville, AL | TREE ACROSS MOUNT BETHAL ROAD IN FRANKVILLE. |
| Jul 23, 4:20 PM CDT | TSTM WND DMG | Frisco City, AL | NUMEROUS TREES DOWN IN FRISCO CITY. |
| Jul 23, 4:20 PM CDT | TSTM WND DMG | Saint Stephens, AL | ONE TREE DOWN ON CR 28 IN SAINT STEPHENS. |
| Jul 23, 4:27 PM CDT | TSTM WND DMG | 4 Nw Buckatunna, MS | TREE DOWN ON BUCKATUNNA CHICORA CLARA RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
237
WUUS54 KMOB 232045
SVRMOB
ALC013-023-025-035-099-129-131-MSC153-232145-
/O.NEW.KMOB.SV.W.0107.130723T2045Z-130723T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
NORTH CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
CLARKE COUNTY IN SOUTHWEST ALABAMA...
NORTHERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 445 PM CDT
* AT 343 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
8 MILES NORTHWEST OF GREENVILLE TO 14 MILES NORTHWEST OF
MONROEVILLE TO 11 MILES NORTHWEST OF WAYNESBORO...AND MOVING
SOUTH AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
PETERMAN... WAYNESBORO... CLARA...
BUCKATUNNA... TOXEY... SILAS...
NEEDHAM... GILBERTOWN... YELLOW BLUFF...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 108 AND 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3197 8823 3194 8796 3195 8770 3207 8718
3205 8686 3197 8685 3196 8645 3175 8646
3142 8719 3142 8821 3155 8895 3182 8895
3189 8849 3208 8845
TIME...MOT...LOC 2044Z 350DEG 42KT 3190 8671 3173 8702
3165 8749 3165 8856 3178 8878
$$3 follow-up statements
666
WWUS54 KMOB 232056
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT TUE JUL 23 2013
ALC013-023-025-035-099-129-131-MSC153-232145-
/O.CON.KMOB.SV.W.0107.000000T0000Z-130723T2145Z/
BUTLER AL-CHOCTAW AL-CONECUH AL-MONROE AL-WASHINGTON AL-WILCOX AL-
WAYNE MS-CLARKE AL-
356 PM CDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CLARKE...WAYNE...SOUTHERN WILCOX...NORTHERN WASHINGTON...
MONROE...NORTH CENTRAL CONECUH...SOUTHERN CHOCTAW AND BUTLER
COUNTIES...
AT 355 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTH OF GREENVILLE TO 5 MILES NORTH OF MONROEVILLE TO 10
MILES NORTHEAST OF CHATOM TO 10 MILES NORTHWEST OF
WAYNESBORO...MOVING SOUTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PETERMAN... WAYNESBORO... CLARA...
BUCKATUNNA... SILAS... GILBERTOWN...
PINE APPLE... WHATLEY... JACKSON...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 107 AND 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3191 8846 3185 8794 3184 8757 3189 8710
3197 8685 3196 8645 3175 8646 3142 8719
3142 8821 3155 8895 3182 8895 3189 8849
3191 8849
TIME...MOT...LOC 2056Z 357DEG 36KT 3191 8664 3171 8693
3158 8729 3157 8816 3179 8871
$$761
WWUS54 KMOB 232126
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
426 PM CDT TUE JUL 23 2013
ALC131-232136-
/O.CAN.KMOB.SV.W.0107.000000T0000Z-130723T2145Z/
WILCOX AL-
426 PM CDT TUE JUL 23 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHERN
WILCOX COUNTY...
AT 422 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHERN
WILCOX COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
LAT...LON 3153 8885 3184 8876 3175 8842 3158 8783
3165 8733 3168 8688 3174 8647 3142 8719
3142 8820
TIME...MOT...LOC 2126Z 293DEG 43KT 3174 8619 3154 8647
3141 8684 3140 8771 3161 8856
$$
ALC013-023-025-035-099-129-MSC153-232145-
/O.CON.KMOB.SV.W.0107.000000T0000Z-130723T2145Z/
BUTLER AL-CHOCTAW AL-CONECUH AL-MONROE AL-WASHINGTON AL-WAYNE MS-
CLARKE AL-
426 PM CDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN CLARKE...WAYNE...NORTHERN WASHINGTON...CENTRAL MONROE...
NORTH CENTRAL CONECUH...SOUTHWESTERN CHOCTAW AND SOUTHERN BUTLER
COUNTIES...
AT 422 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM 3
MILES NORTHEAST OF LUVERNE TO 18 MILES NORTH OF ANDALUSIA TO 4 MILES
EAST OF EVERGREEN TO 10 MILES SOUTHEAST OF JACKSON TO 4 MILES
SOUTHEAST OF WAYNESBORO...MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
PETERMAN... WAYNESBORO... CLARA...
BUCKATUNNA... JACKSON... I65 AND CR 7...
I65 AND AL 106... GEORGIANA... MONROEVILLE...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 107 AND 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3153 8885 3184 8876 3175 8842 3158 8783
3165 8733 3168 8688 3174 8647 3142 8719
3142 8820
TIME...MOT...LOC 2126Z 293DEG 43KT 3174 8619 3154 8647
3141 8684 3140 8771 3161 8856
$$295
WWUS54 KMOB 232134
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
434 PM CDT TUE JUL 23 2013
ALC023-232144-
/O.CAN.KMOB.SV.W.0107.000000T0000Z-130723T2145Z/
CHOCTAW AL-
434 PM CDT TUE JUL 23 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN CHOCTAW COUNTY...
AT 431 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHWESTERN
CHOCTAW COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
LAT...LON 3153 8885 3173 8871 3167 8836 3152 8782
3157 8751 3157 8689 3174 8647 3142 8719
3142 8820
TIME...MOT...LOC 2134Z 316DEG 38KT 3155 8611 3137 8677
3130 8774 3155 8869
$$
ALC013-025-035-099-129-MSC153-232145-
/O.CON.KMOB.SV.W.0107.000000T0000Z-130723T2145Z/
BUTLER AL-CONECUH AL-MONROE AL-WASHINGTON AL-WAYNE MS-CLARKE AL-
434 PM CDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN CLARKE...SOUTHERN WAYNE...NORTHERN WASHINGTON...CENTRAL
MONROE...CENTRAL CONECUH AND SOUTHERN BUTLER COUNTIES...
AT 431 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
11 MILES NORTH OF ELBA TO 10 MILES EAST OF EVERGREEN TO 15 MILES
SOUTHEAST OF JACKSON TO 8 MILES SOUTHWEST OF WAYNESBORO...MOVING
SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO... CLARA... BUCKATUNNA...
JACKSON... I65 AND CR 7... MONROEVILLE...
FRISCO CITY... EXCEL... WAGARVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3153 8885 3173 8871 3167 8836 3152 8782
3157 8751 3157 8689 3174 8647 3142 8719
3142 8820
TIME...MOT...LOC 2134Z 316DEG 38KT 3155 8611 3137 8677
3130 8774 3155 8869
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:42 AM CDT, 11 hours 3 minutes earlier.
Area forecast discussion, Jul 23, 4:42 AM CDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
442 AM CDT TUE JUL 23 2013
.SHORT TERM [TODAY THROUGH WEDNESDAY NIGHT]...AN ACTIVE PATTERN IS
EXPECTED TO CONTINUE TODAY AS BROAD TROUGHING PERSISTS ACROSS THE
REGION. WATER VAPOR SHOWS SEVERAL DISTURBANCES EMBEDDED IN THE WNW-NW
FLOW ACROSS THE MIDSOUTH INTO SOUTHERN MISSOURI THAT ARE POISED TO
MOVE SOUTHEAST TOWARD OUR AREA TODAY. PRECIPITABLE WATER VALUES ARE
PROGGED TO REMAIN NEAR 2 INCHES AGAIN TODAY WITH MLCAPES AT LEAST
1500-2500 J/KG (POSSIBLY HIGHER DEPENDING ON HOW WARM IT GETS PRIOR
TO CONVECTIVE DEVELOPMENT) WHICH WILL REMAIN VERY SUPPORTIVE TO
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY. RAIN
CHANCES WILL BE 50-60% TODAY...SLIGHTLY HIGHER IN THE EASTERN ZONES.
WE WILL LIKELY SEE MORNING SCATTERED DEVELOPMENT AS THE FIRST
SHORTWAVE MOVES OUT OF SE ARKANSAS AND INTO THE REGION. MLCAPES ARE
STILL NEAR OR ABOVE 1000 J/KG ALONG THE COAST AND OFFSHORE ACCORDING
TO THE LATEST LAPS ANALYSIS WITH 500-750 J/KG FURTHER INLAND. IN
ADDITION...THE RAP HRRR AND 4KM SPC WRF HAVE BEEN FAIRLY PERSISTENT
IN BRINGING AN MCS INTO THE REGION THIS AFTERNOON. CONSIDERING THE
CONVECTIVE DEVELOPMENT ALREADY OCCURRING OVER THE MIDSOUTH/SOUTHERN
MISSOURI...THIS IS A DISTINCT POSSIBILITY. WILL HAVE TO MONITOR RADAR
TRENDS CLOSELY THROUGH THE DAY TO SEE HOW CONVECTIVE ACTIVITY
EVOLVES. REGARDLESS...SOME LOCATIONS WILL AGAIN SEE LOCALLY HEAVY
RAINFALL WITH THE STRONGER STORMS PRODUCING GUSTY WINDS AND FREQUENT
LIGHTNING. OBVIOUSLY...THE POTENTIAL FOR MORE HEAVY RAINFALL IS A
CONCERN...ESPECIALLY FOR THE WESTERN FLORIDA PANHANDLE INTO COASTAL
ALABAMA WHICH HAS SEEN WELL ABOVE NORMAL RAINFALL FOR OVER THE PAST
MONTH. ADDITIONAL MINOR FLOODING LIKELY WITH ISOLATED INSTANCES OF
FLASH FLOODING POSSIBLE. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT
IN THIS ATMOSPHERE...WITH THE THREAT POTENTIALLY BECOMING ENHANCED IF
AN MCS BECOMES ESTABLISHED.
CONVECTION SHOULD GRADUALLY WANE THIS EVENING WITH THE LOSS OF
DAYTIME HEATING...BUT WILL HAVE TO LEAVE 20-30% RAIN CHANCES THROUGH
THE NIGHT TO ACCOUNT FOR ANY ADDITIONAL SHORTWAVES MOVING IN FROM
THE NW. BEST CHANCE FOR CONVECTION WILL SHIFT TO THE COAST/OFFSHORE
AFTER MIDNIGHT IN CONJUNCTION WITH THE NIGHTTIME INSTABILITY MAX OVER
THE GULF WATERS. USED A BLEND OF MAV/MET FOR TEMPS...WHICH YIELDS
HIGHS SLIGHTLY COOLER THAN MAV...GENERALLY UPPER 80S/LOWER 90S...BUT
CONFIDENCE IS LOW AND WILL HINGE ON TIMING OF CONVECTIVE
DEVELOPMENT. LOWS REMAIN IN THE LOW TO MID 70S...UPPER 70S ALONG THE
COAST. 34/JFB
THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE
THE FORECAST AREA LOOKS TO BE A NORTHWEST AND DIFFLUENT HIGH LEVEL
FLOW ON WEDNESDAY BETWEEN A MID LEVEL RIDGE OVER TEXAS AND BROAD TROF
OVER THE EASTERN US. WITHIN THE FLOW...A ZONE OF HIGH DEEP LAYER MOISTURE
(PRECIPITABLE WATERS ~ 2.1 INCHES) WILL BE ALIGNED IN A NORTHWEST TO
SOUTHEAST FASHION FROM ARKANSAS INTO THE NORTHEAST GULF. AS A SERIES
OF MID LEVEL ENERGY MAXIMUMS MOVE THROUGH THIS MOISTURE AXIS ALONG
WITH THE APPROACH OF A WEAK FRONT INTO THE SOUTHEAST AND LOWER MISSISSIPPI
RIVER VALLEY...ENHANCED LIFT SUPPORTS CHANCES OF SHOWERS/STORMS BEING
LIKELY ON WEDNESDAY. STORMS HAVE HAD A RECENT HISTORY AND SINCE THE
1ST OF JULY FOR THAT MATTER...OF DROPPING SOME IMPRESSIVE RAINS...SOME
10 TO 15 INCHES FOR THE MONTH AND THIS ALONG A WIDE SWATH FROM
BALDWIN COUNTY EASTWARD INTO THE FLORIDA PANHANDLE. WITH VERY
SATURATED SOIL CONDITIONS...ESPECIALLY ALONG THE COASTAL
COUNTIES...ADDITIONAL HEAVY RAINS WILL LIKELY EQUATE TO RUNOFF AND
PRODUCE SOME LOCALIZED URBAN FLOODING IN THOSE AREAS SUBJECT TO POOR
DRAINAGE OF STORM WATER. A FEW DAYTIME STORMS COULD ALSO BECOME
BRIEFLY SEVERE. AWAY FROM COOLING OFFERED BY STORMS...HIGH
TEMPERATURES LOOK TO RANGE MOSTLY IN THE LOWER HALF OF THE 90S
WEDNESDAY. OVERNIGHT LOWS...NEAR 72 INLAND TO UPPER 70S COAST. /10
.LONG TERM [THURSDAY THROUGH MONDAY]...A DIFFLUENT HIGH LEVEL
NORTHWEST FLOW THURSDAY BUT THE DEEP MOISTURE AXIS SHIFTS
SOUTHEAST...OUT INTO THE GULF WITH FRONT EASING IN CLOSER TO THE
COAST LATER IN THE DAY. THUS...APPEARS ONLY A SLIGHT CHANCE OF
SHOWERS AND STORMS WILL BE POSITIONED FROM THE COASTAL PORTIONS AND
OUT INTO THE GULF TO START THE MEDIUM RANGE. ANOTHER UPPER LEVEL
IMPULSE/FRONTAL BOUNDARY RIDES SLOWLY SOUTHEASTWARD TOWARD THE COAST
LATE FRIDAY NIGHT...INTO SATURDAY AND SUNDAY...INTERACTING WITH DEEP
MOISTURE...BRINGING AN UPWARD TREND TO SHOWER/STORM CHANCES. BACK TO
A SLIGHT CHANCE OF SHOWERS/STORMS BY MONDAY. AWAY FROM STORMS...DAILY
HIGHS LOOK TO RANGE FROM THE LOWER/MID 90S THROUGH THE OUTLOOK.
OVERNIGHT LOWS GENERALLY IN THE LOWER 70S INTERIOR TO MID/UPPER 70S
COAST THROUGH SUNDAY MORNING. WITH A WEAK FRONT HAVING EASED TO...OR
JUST OFF THE COAST BY MONDAY MORNING...OVERNIGHT LOWS OVER THE
INTERIOR MAY DIP DOWN INTO THE MID/UPPER 60S. /10
&&
.AVIATION (12Z ISSUANCE)...EARLY MORNING PATCHY MVFR/IFR FOG AND
STRATUS WILL TRANSITION TO GENERALLY VFR CONDITIONS OUTSIDE OF
CONVECTION TODAY. HOWEVER...EXPECT ANOTHER DAY OF SCATTERED TO
NUMEROUS SHOWERS AND STORMS THAT WILL BRING PERIODS OF MVFR/IFR
CONDITIONS. SOME STORMS WILL PRODUCE GUSTY WINDS AND STRONG OUTFLOW
BOUNDARIES THAT COULD RESULT IN SUDDEN WIND SHIFTS. CONVECTION WANES
TONIGHT WITH PATCHY MVFR/IFR FOG AND STRATUS ONCE AGAIN POSSIBLE.
34/JFB
&&
.MARINE...A TIGHT PRESSURE GRADIENT BETWEEN A SFC HIGH OVER THE
CENTRAL GULF AND A WEAK COLD FRONT MOVING INTO THE MIDSOUTH WILL
PRODUCE A MODERATE TO OCCASIONALLY STRONG W-SW WIND TODAY THROUGH
EARLY THURSDAY. WINDS DIMINISH BY FRIDAY AS THE WEAK FRONT/SFC
TROUGH STALLS NEAR THE COAST OR JUST OFFSHORE. THE TROUGH QUICKLY
LIFTS NORTH ON SATURDAY AS A SFC LOW DEVELOPS OVER THE ARKLATEX AND
MOVES EAST...BRINGING A RETURN TO SLIGHTLY STRONGER SW WINDS. SEAS
GENERALLY 2-4 FT THROUGH THURSDAY...SUBSIDING ON FRIDAY. WINDS AND
SEAS WILL BE LOCALLY HIGHER NEAR SHOWERS AND THUNDERSTORMS. 34/JFB
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 89 75 92 74 93 / 50 20 60 30 10
PENSACOLA 88 76 90 77 93 / 50 30 60 30 20
DESTIN 88 77 88 79 89 / 50 30 60 30 20
EVERGREEN 90 73 93 72 94 / 60 30 60 20 10
WAYNESBORO 91 72 93 72 93 / 50 20 60 20 10
CAMDEN 88 72 92 72 92 / 60 30 60 20 10
CRESTVIEW 91 73 93 73 93 / 60 30 60 30 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FL...HIGH RIP CURRENT RISK UNTIL 7 PM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 23, 1:48 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 148 PM CDT TUE JUL 23 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241900- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 148 PM CDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT OUR LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE THIS AFTERNOON AND THE RISK OF SEVERE THUNDERSTORM ACTIVITY HAS SIGNIFICANTLY INCREASED THROUGH EARLY TO MID EVENING. A LINE OF SEVERE THUNDERSTORMS WILL ENTER OUR NORTHERNMOST COUNTIES FROM CHOCTAW TO WILCOX COUNTIES AS EARLY AS BETWEEN 230 AND 3 PM. THIS DISCOUNTS STRONGER CELLS FORMING AHEAD OF THE LINE WHICH MAY BE EARLIER. THE WEST TO EAST ORIENTED LINE WILL THEN MOVE FURTHER SOUTH THROUGH THE MID AFTERNOON TO BE LOCATED ALONG HIGHWAY 84 BY 5 PM AND POINTS FURTHER SOUTH THEREAFTER. THE LINE IS EXPECTED TO MOVE ALL THE WAY TO THE COAST AND OFFSHORE DURING THE EARLY TO MID EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS AS HIGH AS 45 TO 60 MPH. VERY FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STRONGEST OF STORMS. A WEAK TORNADO OR TWO IS ALSO POSSIBLE ALONG THE LEADING EDGE OF THE THUNDERSTORM LINE. IF A TORNADO OCCURS...IT WILL BE WEAK... SHORT-LIVED AND WILL LIKELY NOT BE RADAR DETECTABLE. THERE IS A HIGH RISK OF LIFE THREATENING RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IS EXPECTED ON WEDNESDAY. THE STRONGER STORMS WILL LIKELY CONTAIN LOCALLY HEAVY RAINFALL...BRIEF STRONG WIND GUSTS AND FREQUENT LIGHTNING ACTIVITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF TRAINED STORM SPOTTERS IS REQUESTED. GMZ630>635-650-655-670-675-241900- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 148 PM CDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF VERY STRONG THUNDERSTORM WILLS MOVE OFFSHORE LATER THIS AFTERNOON AND WILL LIKELY PUSH ALL THE WAY SOUTHWARD THROUGH THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS OUT TO 60 NM. THE STRONGEST CELLS ARE CURRENTLY ANTICIPATED TO BE EAST OF MOBILE BAY...ALTHOUGH POINTS TO THE WEST ARE CERTAINLY NOT IMMUNE TO VERY STRONG THUNDERSTORM ACTIVITY BOTH AHEAD OF AND ALONG THE APPROACHING LINE. THE MAIN IMPACTS WILL BE DANGEROUS THUNDERSTORM WIND GUSTS BETWEEN 33 AND 50 KNOTS AS WELL AS WATER SPOUTS ALONG THE LEADING EDGE OF THUNDERSTORM GUST FRONTS. OTHERWISE...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT AS A MODERATE TO OCCASIONALLY STRONG SOUTHWEST WIND PERSISTS OVER THE MARINE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEATHER PATTERN CONTINUES TO SUPPORT THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND STORMS DURING THE OUTLOOK. WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN STORMS. FREQUENT LIGHTNING ACTIVITY WILL ALSO BE A HAZARD IN STORMS
In the hours before
Special weather statement, Jul 23, 2:17 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 217 PM CDT TUE JUL 23 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 217 PM CDT TUE JUL 23 2013 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE AREA THIS AFTERNOON... OUR LOCAL ATMOSPHERE HAS BECOME VERY UNSTABLE THIS AFTERNOON AND THE RISK OF SEVERE THUNDERSTORM ACTIVITY HAS SIGNIFICANTLY INCREASED THROUGH EARLY TO MID EVENING. A WEST TO EAST ORIENTED LINE OF SEVERE THUNDERSTORMS CURRENTLY APPROACHING FROM THE NORTH IS EXPECTED TO MOVE ALL THE WAY TO THE COAST AND THEN OFFSHORE DURING THE EARLY TO MID EVENING. THE LINE OF SEVERE THUNDERSTORMS WILL ENTER OUR NORTHERNMOST COUNTIES FROM CHOCTAW TO WILCOX COUNTIES AS EARLY AS BETWEEN 230 AND 3 PM. THE LINE WILL THEN MOVE FURTHER SOUTH THROUGH THE MID AFTERNOON TO BE LOCATED APPROXIMATELY ALONG THE HIGHWAY 84 CORRIDOR BY 5 PM AND THE I-10 CORRIDOR BY 630 PM. SO THE MOST LIKELY TIME OF IMMEDIATE COASTAL ARRIVAL WOULD BE AFTER 630 PM. THE TIMING OF THIS LINE DISCOUNTS ANY STRONGER CELLS FORMING AHEAD OF THE LINE WHICH MAY BE EARLIER AND ALSO IS BASED ON A CURRENT OBSERVED RATE OF MOVEMENT WHICH IS SUBJECT TO CHANGE. THE PRIMARY THREAT WILL BE DAMAGING WINDS AS HIGH AS 45 TO 60 MPH. VERY FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STRONGEST OF STORMS. A WEAK TORNADO OR TWO IS ALSO POSSIBLE ALONG THE LEADING EDGE OF THE THUNDERSTORM LINE. IF A TORNADO OCCURS...IT WILL BE WEAK... SHORT-LIVED AND WILL LIKELY NOT BE RADAR DETECTABLE. SOME OF THE STRONGER STORMS MAY PROMPT THE ISSUANCE OF SMALL STREAM AND URBAN FLOOD ADVISORIES OR MAYBE EVEN A LOCALIZED FLASH FLOOD WARNING. WITH SATURATED GROUNDS...TREES IN FULL FOLIAGE MAY BE PUSHED OVER WITH SUB SEVERE THUNDERSTORM WIND GUSTS. IF YOU ARE BOATING IN THE MARINE AREA AND SINCE THE STORMS WILL BE PUSHING OFF THE COAST DURING THE EARLY EVENING...DO NOT GET CAUGHT IN A SITUATION WHERE YOU CANNOT GET BACK TO SHORE. PREPARATIONS SHOULD BE MADE AS SOON AS POSSIBLE TO SEEK SAFE HARBOR. THE MAIN MARINE IMPACTS WILL BE DANGEROUS THUNDERSTORM WIND GUSTS BETWEEN 33 AND 50 KNOTS AS WELL AS WATERSPOUTS ALONG THE LEADING EDGE OF THUNDERSTORM GUST FRONTS. THIS STATEMENT WILL BE UPDATED AS THE SITUATION WARRANTS.
Local storm report, Jul 23, 3:31 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG 4 N THOMASVILLE 31.97N 87.74W
07/23/2013 CLARKE AL EMERGENCY MNGR
EM REPORTS TREES DOWN AT HWY 43 AND HWY 5, ALSO HWY 5 AT
FIRETOWER HILL NORTH OF THOMASVILLE.
&&
GENEJThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:36 PM CDT | Special Marine Warning | MOB | 84 min | |
| Jul 22, 8:14 PM CDT | Special Marine Warning | MOB | 91 min | |
| Jul 23, 2:38 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Wilcox | 67 min |
| Jul 23, 3:05 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Monroe, Washington, Wilcox | 40 min |
| Jul 23, 3:09 PM CDT | Areal Flood Advisory | MOB | Choctaw | 2 hr |
| Jul 23, 3:18 PM CDT | Areal Flood Advisory | MOB | Wilcox | 117 min |
| Jul 23, 3:45 PM CDT | Flash Flood Warning | MOB | Clarke | 3 hr |
| Jul 23, 3:48 PM CDT | Flash Flood Warning | MOB | Choctaw | 6 hr |
| Jul 23, 4:11 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 49 min |
| Jul 23, 4:22 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Clarke, Conecuh, Covington, Crenshaw and 3 more | 53 min |
| Jul 23, 4:48 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Conecuh, Covington, Escambia, Mobile and 2 more | 42 min |
| Jul 23, 4:57 PM CDT | Areal Flood Advisory | MOB | Wilcox | 2 hr |
| Jul 23, 5:35 PM CDT | Special Marine Warning | MOB | 85 min | |
| Jul 23, 5:46 PM CDT | Special Marine Warning | MOB | 74 min | |
| Jul 23, 6:20 PM CDT | Special Marine Warning | MOB | 115 min | |
| Jul 23, 6:58 PM CDT | Special Marine Warning | MOB | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.